Medical Questions > Conditions and Diseases > Nausea Forum

Nausea as allergy related symptoms

Must Read
What causes allergies? We review risk factors and common allergens in this intro to allergies section....
What causes an allergy? Who is more likely to develop allergies? More here....
Which allergy symptoms are serious signs of allergic reaction and which are merely bothersome? Common types of allergy symptoms and allergic reactions here....
User Profile
I've spent the last 24 hours having constant waves of nausea. It feels as though I've got an upset stomach, even though I haven't and I haven't actually been sick. I've had this a few times but have been nausea free over the last few months. At the same time my skin has become incredibly itchy. This started 3 days ago and refuses to subside despite me trying antihistamine. I do suffer from allergies, in particular angiodema and a nut allergy but can't think of any reason for this to have flared up recently. Any suggestions?


Did you find this post helpful?
|

User Profile
replied March 23rd, 2010
Nausea Answer A10865
Hi and welcome to the forum! I am glad that I can help you.

You would like to know the cause of the symptoms that you experience.

Allergies may appear on food, medications, environment (dust, pollen, washing powders), etc. The human body, during the first contact with possible allergen, processes the information and produces antibodies which are collected on the surface of cells called mast cells. During the second contact with the same allergen, the antibody recognizes the antigen (allergen) and provoke rupture of the mast cells, which contain histamine. The histamine is a molecule that causes acute vasodilatation, collection of plasma, and formation of edema.

Given the data that you described, you may or may not experience the nausea due to food intolerance or consumption of contaminated food. The itchiness that you experience may be due to the consumption of a different type of food that you might have developed an allergy to, or due to contact dermatitis as a result of contact with washing powders or paints for clothes. You may consider seeing a dermatologist several weeks after you stop taking antihistamine medications to rule out any possible allergy to different types of substances. In case of experiencing severe angioedema(on your face, mouth and throat) go to the ER immediately.

Please keep in mind that I provide medical information only. I am not able to diagnose medical conditions online. Please contact your doctor or other qualified healthcare provider such as a dermatologist for further advice and information about diagnosis and treatment options.


|
Did you find this post helpful?
This question has been answered by the doctor. This topic is now open for public discussion, however no comments below this point will be answered by a doctor.
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Nausea , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.